MAUDE Adverse Event Report: CARDINAL HEALTH NPWT FACILITY NPWT SVED THERAPY DEVICE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

CARDINAL HEALTH NPWT FACILITY NPWT SVED THERAPY DEVICE; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 6701132
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 04/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint was forwarded to the manufacturing facility where it is currently still under investigation.A follow-up report will be filed once the results have been completed.
 
Event or Problem Description
Customer reported the dressing from npwt sved therapy device 6701132 was found completely removed off the patient¿s sacrum while the device remained running a little over 5 minutes with no activation alarm for a low-pressure leak.The nurse stated the wound did deteriorate a bit and the patient will be getting it debrided on monday.The nurse was not sure if there was any real suction happening and that is why the wound may have deteriorated.Patient is in an acute care facility receiving around the clock care and wound care management 3 days a week.Her wound bed continues to progress with appropriate therapy in place.
 
Additional Manufacturer Narrative
Mdr supplemental report being filed with the results of the investigation.Customer reported the dressing from npwt sved therapy device 6701132 was found completely removed off the patient¿s sacrum while the device remained running a little over 5 minutes with no activation alarm for a low-pressure leak.The nurse stated the wound did deteriorate a bit and the patient will be getting it debrided on monday.The nurse was not sure if there was any real suction happening and that is why the wound may have deteriorated.Patient is in an acute care facility receiving around the clock care and wound care management 3 days a week.On admit sacral wound was 1.5cm x 2cm x 1.5cm with erythema to peri-skin, now 4cmx5cmx2cm.Periskin intact.She was already on iv flagyl for a uti upon admit.Was started on iv vancomycin when wound began to deteriorate.Her wound bed continues to progress with appropriate therapy in place.Device released from qa to stock on 11/06/2015.Device was serviced six times from the release stock date until 10/8/2018.Job router was reviewed without issue and the device passed all tests during this time.Based on the investigation, the device evaluated through a function test and leak alarm was activated within specification.It was noticed that the pump was running loud and knocking and would need to be replaced and unit be retested.From the investigation, there is no abnormal situation that happened in production.Therefore, the root cause of the leak alarm could not be determined.The complaint information was informed to the relevant sectors for their awareness.There is no action taken at this time, but supplier will continue to monitor the trend of this type of incident.

Brand Name
NPWT SVED THERAPY DEVICE
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
CARDINAL HEALTH NPWT FACILITY
14201 nw 60th ave.
miami lakes FL 33014
MDR Report Key10061910
Report Number1423537-2020-00459
Device Sequence Number14053587
Product Code OMP
UDI-Device Identifier10885380097454
UDI-Public10885380097454
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6701132
Device Catalogue Number6701132
Device Lot Number13818
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age83 YR
Patient Weight83